Alternative Convergence Analysis for a Kind of Singularly Perturbed Boundary Value Problems
Authors: Jiming Yang
A kind of singularly perturbed boundary value problems is under consideration. In order to obtain its approximation, simple upwind difference discretization is applied. We use a moving mesh iterative algorithm based on equi-distributing of the arc-length function of the current computed piecewise linear solution. First, a maximum norm a posteriori error estimate on an arbitrary mesh is derived using a different method from the one carried out by Chen [Advances in Computational Mathematics, 24(1-4) (2006), 197-212.]. Then, basing on the properties of discrete Green-s function and the presented posteriori error estimate, we theoretically prove that the discrete solutions computed by the algorithm are first-order uniformly convergent with respect to the perturbation parameter ε.
Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1071520Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1349
 G. Beckett and J. A. Mackenzie, Convergence analysis of finite difference approximations on equidistributed grids to a singularly perturbed boundary value problem, Appl. Numer. Math., 35 (2000), 87-109.
 Y. Chen, Uniform convergence analysis of finite difference approximations for singularly perturbed problems on an adapted grid, Advances in Computational Mathematics, 24(1-4) (2006), 197-212.
 N. Kopteva, Maximum norm a posteriori error estimates for a onedimensional convection-diffusion problem, SIAM J. Numer. Anal., 39 (2001), 423-441.
 N. Kopteva and M. Stynes, A robust adaptive method for a quasi-linear one dimensional convection-diffusion problem, SIAM J. Numer. Anal., 39(4) (2001), 1446-1467.
 T. Linss, Uniforming pointwise convergence of finite difference schemes using grid equidistribution, Computing, 66 (2001), 27-39.
 J. Mackenzie, Uniform convergence analysis of an upwind finitedifference approximation of a convection-diffusion boundary value problem on an adaptive grid, IMA J. Numer. Anal., 19 (1999), 233-249.
 Y. Qiu and D. M. Sloan, Analysis of difference approximations to a singularly perturbed two-point boundary value problem on an adaptively generated grid, J. Comput. Appl. Math., 101 (1999), 1-25.
 Y. Qiu, D. M. Sloan, and T. Tang, Numerical solution of a singularly perturbed two-point boundary value problem using equidistribution: analysis of convergence, J. Comput. Appl. Math., 116 (2000), 121-143.
 J. Yang and Y. Chen, A moving mesh method for a singularly perturbed convection-diffusion boundary value problem (in Chinese), Natural science journal of xiangtan university, 26(3) (2004), 24-29.